I was having dizzy spells with low blood pressure in the past and had to quit work it was so bad. Went to every neurologist,cardiologist,and specialist I could think of that said maybe inner ear but all your test come out fine. So this summer started prednisone for an asthma attack as soon as I finished started feeling funny and thought oh it just withdrawal. Took my blood pressure 154/110 and heart rate 150. Everytime I took it always high but as soon as I lay down low blood pressure 105/58 ,66 heart rate. Was admitted for test and the said maybe autonomic dysfunction or phaecromacetoma or something. All my blood work came back normal even endured a cardiac catheterization, with my heart being great. My aldosterone and cortisol a little high but the endocrinologist said that might be because of stress..and not to worry. Well the did a tilt table test and it was positive for POTS they think. But I thought in order to have POTS your blood pressure drops and your heart races when sitting up or standing. I want to know does anyone else have this happen to them and if so how are they treating it? They can't give me blood pressure meds because it goes to low when laying down.And the also don't want to give heart meds because I have severe allergies and asthma that can get triggered by certain meds. So they want me to take Effexor to try and I'm very nervous I'll end up back in the hospital but worse. I've been in bed since AUG 3rd and can barely get to the DR without almost passing out from walking to the bathroom to get up and dressed. I'm only 33 and have a 11 yr old daughter that I can't do anything with. I just want to know if there is hope of getting better. Oh I also have hyperhidrosis of the hands and feet so the cardiologist says to drink alot and eat alot of salt even with the high BP.
I am sorry to hear about the symptoms you are having, i know how difficult it is dealing with these.
I have POTS with high blood pressure whilst standing and low pressure whilst laying.
For a diagnosis of POTS to be made the only diagnostic criteria is a heart rate increase of 30bpm or to 120 bpm upon standing or on Tilt. Many doctors make the assumption that there has to be a drop in blood pressure for a correct diagnosis to be made but this is not the case.
Please take a look at the link below, it gives lots of informtion on POTS, its diagnostic criteria and treatments:
I was bedridden by this for a few months last year with only the strength to make it to the toilet and back. But now I am more functional. I cannot be on my feet for long and cannot sit in one place for long and have many symptoms come and go, but I am improving. People can, and do, improve. I believe pushing myself to get out the bed, even though I was severly ill helped me gradually to improve. Just a little each day slowly built up to more and more time.
I have also been tested for a Pheo, do you know what tests you ahd done for this.
Do you have your cortisol and Aldosterone test results? Do you know your levels?
I have only had a couple of minutes to answer your post as I am on my way to an apointment but I had to leave something for you as your story sounds a little like my own. Feel free to private message me.
Also, please visit our health pages here they hold a wealth of information:
I have wide swings in bp from very very low to very high. I am on 4 bp Meds although I think they will have to start cutting them back as bp stays low majority of time now. My Dr says high bp has to be treated and I agree. Our bodies r just so out of whack. One.thing that's helped some is the betablocker he put me on to me heartrates. I am told.I.have NCS and I also have MS.
Our bodies can do most anything it seems when the autonomic system is messed up.
Hello and Welcome to the Forum Fellow Floridian :)
Is this the first time this has happened to you w/ the rise in B/P?
If it is I am thinking that it may be caused by the Steroids you were/are taking.
Steroids kinda rev everything up and perhaps that is what happened this time while on them.
I am sorry that you have have been feeeling so bad. i can certtainly realte with how you are and have been feeeling as do many others here on the Forum. It is quit sad when one gets so ill w/ these symptoms :( You are in my Thoughts and Prayers!
Thank you for all your help. I just got back out of the hospital and they switched me from lexapro which I had a bad reaction to to prozac which is now making my BP higher. I don't know what to do. The doctors all think its anxiety when they see me and don't take it seriously even when I tell them the cardiologist diagnosed me with POTs. They did a whole lot of blood work but won't tell me exactly which ones they just say they are normal!! I'm going to my followup with my primary tomorrow but don't know how since I can barely make it to the bathroom. They want me to take something in an SSRI to try and even out the BP but I feel worse. Does anyone have any ideas what helps or is it just time.
I have low blood pressure and have been diagnosed with Orthostatic Hypertension which means they really don’t know what I have. I had a positive tilt table test so they put me on midodrine (Midon). They discovered I can have a low resting heart rate of 40 to 50 beats but when I go for a walk to the shops I hit 194 beats per minute. I get even higher when I exercise. Cardiologists put me on Procoralan, an angina medication. It works and has improved my quality of life but it has some side effect. Not everyone experiences the side effects. I experiences visual disturbances when I go from somewhere dark to somewhere bright e.g. walking out of the cinema. I’ve had these medical problems my whole life and it took 27 years for the doctors to take me seriously. Before the medication I experienced dizziness, confusion, blurred vision, vision black outs but not fainting, memory problems (my short-term and long-term memory is so bad that I had to develop intricate coping mechanisms). On the medications, I can go for a walk and carry out a coherent conversation. When I go on holiday, I can remember where I’ve been and what I have done but my poor memory is still a problem. A lot of my symptoms are due to the fact that my heart is not filling up fully with blood because it is pumping too fast so I am not getting enough blood to my brain and therefore not enough oxygen to my brain. If you want the doctors to take you seriously get them to detect your blood flow to your brain while you’re symptomatic such as standing or exercising. Extra advice that worked for me: increase salt and water intake (it helps on the bad days), exercise. I know exercise sounds impossible but building muscle on your legs can significantly improve your symptoms. I cycle because I’m sitting which helps and I don’t go fast. It’s better to set the bike at the gym to a high watts or an uphill program for high resistance but take your time and keep your heart rate down. Don’t push hard. When you’re feeling better you can try this. For now you could try clenching your buttocks (I know it sounds funny) but if your blood starts to pool in your legs like mine does it gives you a little extra time when standing. It will make your heart rate a little faster but if it makes your heart rate get uncomfortably high then don’t bother with it. Well that’s pretty much what I know. I hope something helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.